Oestrogen and trush

by Pandora
(Australia)

I am currently taking a natural form of HRT in a low doseage.
Although my oestrogen levels are very low, an increase in the doseage causes an outbreak of 'thrush' as the doctor told me I am very oestrogen sensitive.

Since taking the medication, my breasts are tender and have grown 3 bra sizes which I find uncomfortable. I am in a fairly normal weight range and am very active but cannot seem to lose the 3 or 4 kg. extra I am carrying.

If I go off the medication, my warm flushes return and I experience headaches and irritability.

Is it possible to take just the progesterone and not the eostrogen or must I take both together?

I am a little confused... or maybe that's just another symptom of menopause!


Comments for Oestrogen and trush

Click here to add your own comments

Jan 30, 2010
Oestrogen and trush
by: Wray

Hi Pandora. No it's not another symptom of menopause! I don't believe you should be using the combined form, oestrogen is renowned for exacerbating thrush, whereas progesterone is protective. Please see these papers...
Paper 1
Paper 2
Paper 3
Paper 4
Paper 5

It's the oestrogen causing the tender breasts please see these...
Paper 1
Paper 2
Paper 3
Paper 4

Oestrogen is causing the extra weight too, it stimulates cells to grow, including fat cells, and it causes water retention. It can increases the chances of getting cancer, please see this web page.

Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...